Alert archive / New Jersey / Special Marine Warnings in 2014
Special Marine Warning 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 23, 2014, 11:05 PM EDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 11:05 PM EDT (03:05 UTC)
- Expired
- Jul 24, 2014, 12:30 AM EDT
- In force
- 85 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 41 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WHUS51 KPHI 240305
SMWPHI
ANZ431-453>455-473-475-240430-
/O.NEW.KPHI.MA.W.0053.140724T0305Z-140724T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 PM EDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE DELAWARE BAY SOUTH OF A LINE BETWEEN EAST POINT NJ AND
SLAUGHTER BEACH DE...
THE ATLANTIC COASTAL WATERS BETWEEN GREAT EGG INLET NJ AND FENWICK
ISLAND DE OUT TO 20 NM...
INCLUDING BETHANY BEACH...CAPE HENLOPEN...DELAWARE LIGHTSHIP BUOY
44009...INDIAN RIVER INLET BRIDGE...OVERFALLS SHOAL...REHOBOTH
BEACH...28-MILE WRECK...BUOY 2FB...BUOY 2MS...BUOY 3FB...BUOY
4FB...CAPE MAY POINT...CAPE MAY REEF...DEEPWATER REEF...FIVE
FATHOMS BUOY AND WILDWOOD REEF...
* UNTIL 1230 AM EDT
* AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM 24 NM NORTHWEST OF CAPE HENLOPEN TO 43 NM WEST OF BETHANY
BEACH...OR FROM BOWERS BEACH TO 42 NM SOUTHWEST OF SLAUGHTER
BEACH...MOVING EAST AT 35 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
CAPE HENLOPEN AT 1140 PM EDT...
CAPE MAY POINT AT 1150 PM EDT...
REHOBOTH BEACH AT 1150 PM EDT...
OVERFALLS SHOAL AT 1150 PM EDT...
BUOY 3FB AT MIDNIGHT EDT...
BUOY 2MS AT MIDNIGHT EDT...
INDIAN RIVER INLET BRIDGE AT MIDNIGHT EDT...
BETHANY BEACH AT MIDNIGHT EDT...
WILDWOOD REEF AT 1210 AM EDT...
CAPE MAY REEF AT 1210 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3846 7505 3858 7506 3854 7520 3860 7529
3862 7513 3872 7518 3870 7515 3870 7508
3879 7509 3878 7514 3904 7494 3894 7497
3893 7491 3894 7489 3894 7491 3908 7481
3912 7487 3902 7411 3834 7469
TIME...MOT...LOC 0305Z 277DEG 36KT 3907 7543 3845 7593
$$
SFJWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 23, 9:34 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 23, 9:34 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 934 PM EDT WED JUL 23 2014 .SYNOPSIS... A POTENT COLD FRONT WILL PUSH THROUGH THE REGION LATE TONIGHT INTO THURSDAY MORNING BEFORE MOVING OFFSHORE. HIGH PRESSURE WILL FILL IN BEHIND THE DEPARTING FRONT THROUGH THE FIRST HALF OF THE WEEKEND BEFORE A COMPLEX SYSTEM APPROACHES LATE ON SUNDAY SPILLING INTO THE NEW WORK WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING AHEAD OF AND ALONG THE APPROACHING COLD FRONT. THE PRE-FRONTAL SQUALL LINE WILL CONTINUE TO WEAKEN AS IT MOVES OFF THE COAST THROUGH AROUND MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN ASSOCIATED WITH THE COLD FRONT WHICH IS MOVING INTO OUR WESTERN AREAS EARLY THIS EVENING. THERE IS AN AREA OF STRATIFORM RAIN THAT HAS DEVELOPED IN BETWEEN THE PRE-FRONTAL SQUALL LINE AND THE ACTUAL COLD FRONT; THIS AREA WILL CONTINUE TO SLIDE EASTWARD THROUGH THE LATE EVENING HOURS. THERE WILL REMAIN THE POSSIBILITY OVERNIGHT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY, BUT AS INSTABILITY CONTINUES TO WANE, THE CHANCES WILL DIMINISH SOME OVERNIGHT, ESPECIALLY BEHIND THE COLD FRONT. AS FOR LOW TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS WITH SOME TWEAKS. IT WILL BE A WARM AND HUMID NIGHT, AND SOME LOCAL FOG IS POSSIBLE ESPECIALLY WHERE IT RAINS A DECENT AMOUNT AND IF SOME CLEARING IS ABLE TO OCCUR. OVERALL, THIS DOES NOT APPEAR TO BE WIDESPREAD THEREFORE IT WAS NOT INCLUDED ATTM. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AN UPPER-LEVEL TROUGH WILL BE ACROSS THE NORTHEAST, HOWEVER ITS AXIS IS FORECAST TO HANG BACK TO THE WEST UNTIL LATE IN THE DAY. THIS MAY ALLOW THE COLD FRONT TO SLOWLY CLEAR OUR EASTERN AND SOUTHERN ZONES. THE COMBINATION OF THE COLD FRONT, INSTABILITY AND ENOUGH FORCING SHOULD SUSTAIN OR ALLOW FOR THE REDEVELOPMENT OF SOME SHOWERS AND THUNDERSTORMS. THIS LOOKS PRIMARILY FOCUSED ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. THE NORTHWESTERN AREAS SHOULD SEE A DRYING TREND, WITH EVEN A DROP IN THE DEW POINTS THROUGH THE DAY. THE CLOUD COVER COULD BE PROBLEMATIC AS CONVECTION ALONG WITH THE SOUTHWESTERLY FLOW ALOFT COULD MAINTAIN MID TO HIGH CLOUDS ACROSS A GOOD PART OF THE AREA FOR AWHILE. OVERALL, ANY SHOWERS AND STORMS CAN PRODUCE LOCALLY HEAVY RAIN GIVEN THE HIGH PW VALUES BEING SQUEEZED TO THE SOUTH AND EAST. AS OF NOW WHILE A GUSTY THUNDERSTORM CANNOT BE RULED OUT, SEVERE THUNDERSTORMS ARE NOT ANTICIPATED DUE TO WEAKER MID LEVEL LAPSE RATES AND LOW-LEVEL FLOW. WE CONFINED THE HIGHEST POPS /CHC/ SOUTH AND EAST OF INTERSTATE 95, WITH THESE LOWERING WITH TIME THROUGH THE AFTERNOON. HIGH TEMPERATURES WERE BASED ON AN EVEN BLEND OF THE NAM/GFS MOS, THEN SOME TWEAKS WERE MADE BASED ON THE IDEA OF MORE CLOUDS ACROSS THE SOUTHERN AREAS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... FRIDAY...JUST DEALING WITH SOME LINGERING SHOWERS ACROSS OUR EXTREME SOUTHERN ZONES LATE THURSDAY NIGHT WITH THE FRONT JUST OFFSHORE. THERE IS SOME REAMING INSTABILITY JUST BEHIND THE FRONT BEFORE THE COOLER AND DRIER AIRMASS MOVES IN ON THE NOSE OF AN ADVANCING HIGH PRESSURE BUT FOR THE MOST PART WE WILL CONTINUE TO DRY OUT. TEMPERATURES SHOULD BE SIMILAR TO THURSDAY WITH NEUTRAL THERMAL ADVECTION AND WEAKLY BUILDING HEIGHTS. SATURDAY...HIGH PRESSURE WILL SLIDING OFF THE COAST ALLOWING A WEAK RETURN FLOW TO DEVELOP WITH DEWPOINTS CLIMBING BACK INTO THE LOW-60S IN A LOT OF PLACES. THE BASE OF THE TROUGH CONTINUES TO FLATTEN WITH A ZONALISH FLOW DEVELOPING. GUIDANCE SHOWS A VERY WEAK MID-LEVEL IMPULSE MOVING THROUGH TO OUR NORTH DURING THE MIDDAY HOURS WITHOUT MUCH IN THE WAY OF LOW-LEVEL FORCING. THIS SHOULD PROVIDE MORE IN THE WAY OF CLOUD COVER THOUGH THE HIGHER RIDGES COULD HEAT ENOUGH TO BREAK THROUGH THE MID-LEVEL CAP PRODUCING ISOLATED SHOWERS. SUNDAY - MONDAY...STRONG PIECE OF MID-LEVEL ENERGY DIVES OUT OF THE UPPER MID-WEST EARLY SUNDAY MORNING AND BEGINS TO CARVE A MORE DEFINED TROUGH ACROSS THE EASTERN U.S. MULTIPLE WAVES EMBEDDED WITHIN THE MEAN SOUTHWESTERLY FLOW ALOFT SWING THROUGH, TIMING OF THE WAVES IS STILL UNCERTAIN, TOUCHING OFF SHOWERS AND THUNDERSTORMS...VERY UNSETTLED PATTERN EXPECTED. SURFACE COLD FRONT, TIED TO A SURFACE LOW PRESSURE IN SOUTHERN QUEBEC, SWINGS THROUGH LATER ON MONDAY SLOWLY BRINGING AN END TO THE UNSETTLED PERIOD. TUESDAY - WEDNESDAY...CONTINUED DRYING TREND EXPECTED WITH SURFACE RIDGING AND THE MID-LEVEL TROUGH RETROGRADING, WEAKENING, A BIT. TEMPERATURES SHOULD BE BELOW NORMAL. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...VFR CEILINGS OVERALL. A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH THE AREA THIS EVENING, AND WILL WEAKEN AS IT MOVES TOWARD THE COAST. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTHEAST PENNSYLVANIA ASSOCIATED WITH THE COLD FRONT. THESE SHOWERS/THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD, AND MAY ONLY AFFECT NORTHEAST PA/NORTH-CENTRAL NJ. A BRIEF PERIOD OF MVFR/IFR CONDITIONS COULD ACCOMPANY THIS ACTIVITY, ESPECIALLY THE VISIBILITIES. SOUTHWEST WINDS AROUND 5 KNOTS AHEAD OF THE COLD FRONT WILL SHIFT TO THE NORTH- NORTHWEST LATE. GUSTY NORTHWESTERLY SURFACE WINDS COULD ACCOMPANY ANY SHOWERS AND/OR THUNDERSTORM. LOCALIZED MVFR FOG IS POSSIBLE LATE. THURSDAY...VFR CEILINGS SHOULD THIN OUT FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY. HOWEVER, SOME MVFR/IFR CONDITIONS MAY LINGER WITH A FEW SHOWERS OR A THUNDERSTORM THROUGH MID AFTERNOON ESPECIALLY FROM NEAR THE KPHL METRO ON SOUTH AND EAST. LOCALIZED MVFR FOG POSSIBLE EARLY. NORTH-NORTHWEST WINDS AROUND 10 KNOTS. OUTLOOK... THURSDAY NIGHT THROUGH SATURDAY...MAINLY VFR. ISOLATED SHOWERS POSSIBLE WEST...CONFIDENCE IS LOW ON SHOWERS. SUNDAY...SUB-VFR CONDITIONS EXPECTED IN AREAS OF SHOWERS AND THUNDERSTORMS. && .MARINE... NO HEADLINES ANTICIPATED THROUGH THURSDAY. A COLD FRONT WILL APPROACH FROM THE WEST THROUGH THIS EVENING, THEN GRADUALLY SETTLE SOUTH AND EAST OF THE AREA OVERNIGHT AND THURSDAY MORNING. A SOUTHERLY FLOW WILL BE MAINTAINED AHEAD OF THE FRONT, WITH SOME ENHANCEMENT NEARSHORE INTO THIS EVENING DUE TO A SEA BREEZE. THE WINDS WILL THEN SHIFT TO THE NORTHWEST AND NORTH OVERNIGHT AND THURSDAY BEHIND THE FRONT, AS DRIER AIR GRADUALLY SEEPS SOUTHEASTWARD. THE FLOW OVERALL IS FORECAST TO BE WEAK ENOUGH TO KEEP WINDS BELOW ADVISORY CRITERIA. HOWEVER, A FEW GUSTY THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR ALL THE ZONES AND THEN MAINLY THE SOUTHERN ZONES THURSDAY. OUTLOOK... FRIDAY THROUGH SATURDAY...HIGH PRESSURE OVERHEAD WILL KEEP SEAS AND WINDS BELOW SCA CRITERIA. SUNDAY...SUB-SCA EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS. MONDAY...SEAS MAY BUILD TO SCA LEVELS UNDER A STRENGTHENING SOUTHWEST SURFACE FLOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...GORSE/ROBERTSON SHORT TERM...GORSE LONG TERM...HEAVENER AVIATION...GORSE/HEAVENER/ROBERTSON MARINE...GORSE/HEAVENER
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EDT WED JUL 23 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-241945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 344 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS, FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING THROUGH THIS EVENING, ESPECIALLY ACROSS EASTERN PENNSYLVANIA TO NORTHEASTERN MARYLAND .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-241945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE MAINLY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 23, 10:07 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG GREENWICH TWP 40.57N 75.84W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
&&
EVENT NUMBER PHI1400587
STAFFLocal storm report, Jul 23, 10:11 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1011 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 SE OLEY TWP 40.35N 75.75W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
&&
EVENT NUMBER PHI1400588
STAFFSpecial weather statement, Jul 23, 10:22 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 PM EDT WED JUL 23 2014
DEZ002>004-MDZ015-019-020-240315-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
1022 PM EDT WED JUL 23 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...EASTERN
QUEEN ANNE'S...KENT...SUSSEX AND TALBOT COUNTIES...
AT 1019 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARCLAY TO TANYARD TO TAYLORS ISLAND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MARYDEL AROUND 1030 PM...HAZLETTVILLE
AROUND 1040 PM...RISING SUN AROUND 1050 PM...LITTLE CREEK AROUND 1100
PM...SLAUGHTER BEACH AROUND 1110 PM AND SYCAMORE AROUND 1120 PM.
LAT...LON 3848 7570 3863 7571 3870 7583 3867 7594
3857 7602 3860 7608 3859 7612 3872 7625
3878 7619 3921 7599 3919 7539 3906 7539
3901 7532 3893 7530 3893 7532 3881 7518
3880 7508 3872 7508 3848 7555
FORECASTER: SFJLocal storm report, Jul 23, 10:27 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG BARRETT TWP 41.19N 75.27W
07/23/2014 MONROE PA 911 CALL CENTER
SEVERAL BRANCHES DOWN. WIRES DOWN
0520 PM TSTM WND DMG GREENWICH TWP 40.57N 75.84W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
0640 PM TSTM WND DMG 2 SE OLEY TWP 40.35N 75.75W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
0738 PM LIGHTNING WEST GROVE 39.82N 75.83W
07/23/2014 CHESTER PA 911 CALL CENTER
HOUSE STRUCK BY LIGHTNING.
0743 PM LIGHTNING OXFORD 39.79N 75.98W
07/23/2014 CHESTER PA 911 CALL CENTER
HOUSE FIRE DUE TO LIGHTNING STRIKE.
0800 PM TSTM WND DMG JIM THORPE 40.87N 75.74W
07/23/2014 CARBON PA 911 CALL CENTER
NUMEROUS TREES DOWN... WITH SOME DAMAGE TO HOUSES AND
VEHICLES.
&&
EVENT NUMBER PHI1400589 PHI1400587 PHI1400588 PHI1400590 PHI1400591
PHI1400586
STAFFLocal storm report, Jul 23, 10:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG BARRETT TWP 41.19N 75.27W
07/23/2014 MONROE PA 911 CALL CENTER
SEVERAL BRANCHES DOWN. WIRES DOWN
0520 PM TSTM WND DMG GREENWICH TWP 40.57N 75.84W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
0640 PM TSTM WND DMG 2 SE OLEY TWP 40.35N 75.75W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
0738 PM LIGHTNING WEST GROVE 39.82N 75.83W
07/23/2014 CHESTER PA 911 CALL CENTER
HOUSE STRUCK BY LIGHTNING.
0743 PM LIGHTNING OXFORD 39.79N 75.98W
07/23/2014 CHESTER PA 911 CALL CENTER
HOUSE FIRE DUE TO LIGHTNING STRIKE.
0800 PM TSTM WND DMG JIM THORPE 40.87N 75.74W
07/23/2014 CARBON PA 911 CALL CENTER
NUMEROUS TREES DOWN... WITH SOME DAMAGE TO HOUSES AND
VEHICLES.
0900 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
07/23/2014 M59 MPH ANZ430 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1400589 PHI1400587 PHI1400588 PHI1400590 PHI1400591
PHI1400586 PHI1400592
STAFFSpecial weather statement, Jul 23, 11:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT WED JUL 23 2014
DEZ002>004-MDZ020-240345-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
1100 PM EDT WED JUL 23 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CAROLINE...SOUTHERN KENT AND SUSSEX COUNTIES...
AT 1057 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WYOMING TO FEDERALSBURG TO BUCKTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR LITTLE CREEK AROUND 1110 PM...MILFORD
AROUND 1120 PM...SLAUGHTER BEACH AROUND 1130 PM...DELMAR AROUND 1140
PM AND LEWES AROUND 1150 PM.
LAT...LON 3846 7570 3863 7571 3868 7576 3867 7579
3871 7584 3920 7562 3919 7539 3906 7539
3901 7532 3893 7531 3893 7532 3881 7518
3879 7508 3860 7504 3845 7506 3845 7552
FORECASTER: SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:15 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 60 min |
| Jul 23, 8:33 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 57 min |
| Jul 23, 8:36 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 23, 8:41 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth | 64 min |
| Jul 23, 9:08 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Ocean | 37 min |
| Jul 23, 9:16 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 23, 9:32 PM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| Jul 23, 11:02 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 23, 8:31 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 59 min |
| Jul 23, 9:23 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 67 min |
| Jul 23, 10:22 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 53 min |
Nearby
Special Marine Warnings in New Jersey, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.